You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Evaluation of Infinite Utility Streams
Peter A. Diamond
Vol. 33, No. 1 (Jan., 1965), pp. 170-177
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/1911893
Page Count: 8
You can always find the topics here!Topics: Utility functions, Topology, Topological theorems, Existence theorems, Logical givens, Economic utility, Consumption, Preference utilitarianism, Mathematical vectors, Real lines
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The impatience implications of several axiom sets assumed for preferences over an infinite future are explored. Sufficient conditions for the existence of a continuous utility function are presented. This analysis is done both for the product topology and the metric function equating the distance between two infinite streams to the maximal one-period difference between them.
Econometrica © 1965 The Econometric Society